Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 37, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 3, 2007, 6:14 PM MST for Coconino County, Arizona. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2007, 6:14 PM MST (01:14 UTC)
- Expired
- Aug 3, 2007, 7:45 PM MST
- In force
- 91 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Whole counties
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 040114
FFWFGZ
AZC005-040245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
614 PM MST FRI AUG 3 2007
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
* UNTIL 745 PM MST
* AT 613 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE HIGHWAY 89 THROUGH OAK CREEK
CANYON BETWEEN SLIDE ROCK STATE PARK AND MIDGELY BRIDGE.
THE HEAVY RAINS WILL LIKELY TRIGGER LIFE-THREATENING ROCKSLIDES...
MUDSLIDES...AND DEBRIS FLOWS NEAR THE BRINS FIRE BURN AREA IN OAK
CREEK CANYON...AS WELL AS FLOODING OF CREEKS...ROADS...AND NORMALLY
DRY WASHES. DO NO ATTEMPT TO DRIVE THROUGH THIS AREA UNTIL THE THREAT
HAS DIMINISHED.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3489 11177 3488 11173 3492 11171 3496 11173
3496 11177
$$
DB2 follow-up statements
000
WGUS75 KFGZ 040215
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
711 PM MST FRI AUG 3 2007
AZC005-040245-
COCONINO AZ-
711 PM MST FRI AUG 3 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MST FOR SOUTH
CENTRAL COCONINO COUNTY...
AT 709 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVY RAIN OVER THE BRINS BURN AREA IN OAK CREEK CANYON HAD
DIMINISHED IN INTENSITY. LIGHT RAIN WILL CONTINUE TO FALL OVER THE
WARNING AREA.
SEDONA FIRE DEPARTMENT REPORTS THAT HIGHWAY 89 REMAINS OPEN AT THIS
TIME BUT SMALL ROCKS AND DEBRIS HAVE FALLEN ONTO THE ROADWAY.
MOTORISTS IN OAK CREEK CANYON SHOULD REMAIN ALERT FOR DEBRIS ON THE
ROAD BETWEEN SLIDE ROCK STATE PARK AND MIDGELY BRIDGE.
LAT...LON 3489 11177 3488 11173 3492 11171 3496 11173
3496 11177
$$
DB000
WGUS75 KFGZ 040248
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
745 PM MST FRI AUG 3 2007
AZC005-040330-
COCONINO AZ-
745 PM MST FRI AUG 3 2007
...THE FLASH FLOOD WARNING EXPIRED AT 745 PM MST FOR SOUTH
CENTRAL COCONINO COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAIN
OVER THE BRINS BURN AREA IN OAK CREEK CANYON HAD ENDED. THE THREAT
OF ADDITIONAL FLOODING HAS DIMINISHED...THUS THE WARNING HAS BEEN
ALLOWED TO EXPIRE.
SEDONA FIRE DEPARTMENT REPORTS THAT HIGHWAY 89 REMAINS OPEN AT THIS
TIME BUT SMALL ROCKS AND DEBRIS HAVE FALLEN ONTO THE ROADWAY.
MOTORISTS IN OAK CREEK CANYON SHOULD REMAIN ALERT FOR DEBRIS ON THE
ROAD BETWEEN SLIDE ROCK STATE PARK AND MIDGELY BRIDGE.
LAT...LON 3489 11177 3488 11173 3492 11171 3496 11173
3496 11177
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 2:50 PM MST, 3 hours 24 minutes earlier.
Area forecast discussion, Aug 3, 2:50 PM MST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 250 PM MST FRI AUG 3 2007 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE AREA THROUGH AT LEAST SUNDAY...ESPECIALLY NEAR THE NEW MEXICO BORDER. EXPECT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...MOST NUMEROUS IN EASTERN SECTIONS OF NORTHERN ARIZONA THROUGH THE WEEKEND. SOME STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN. DRIER AIR WILL START TO FILTER INTO WESTERN PARTS OF THE STATE NEXT WEEK...WITH DECREASING CHANCES FOR PRECIPITATION EXPECTED BY MIDWEEK. && .DISCUSSION...RADAR AND SATELLITE IMAGERY SHOWING THE RESULTS OF THE WARM CAPPING LAYER SEEN IN THE 12Z KFGZ SOUNDING WITH ONLY ISOLATED TO SCATTERED THUNDERSTORM COVERAGE AT THIS TIME. WITH PW VALUES OF 1.15 (130% OF NORMAL)...HEAVY RAIN IS THE WEATHER THREAT FOR THE REST OF THIS AFTERNOON AND INTO THE EVENING HOURS. NORMALLY...SUCH A WARM LAYER ALOFT (500 MB TEMPS OF ONLY -3C) WOULD INHIBIT JUST ABOUT ALL CONVECTIVE ACTIVITY...BUT WITH SUCH DEEP LOW-LEVEL MOISTURE... WE ARE STILL ABLE TO GENERATE THUNDERSTORMS WITH DAYTIME HEATING. BIG QUESTION IS IF ACTIVITY WILL CONTINUE OVERNIGHT...OR DIE OUT. CURRENT THINKING IS ACTIVITY IN WEST SECTIONS WILL DIMINISH OVER THE EVENING HOURS...WITH ACTIVITY CONTINUING INTO THE EVENING OVER CENTRAL AND EASTERN SECTIONS WHERE MOISTURE AND INSTABILITY IS DEEPEST. STREAMLINE TRAJECTORIES FOR SATURDAY SHOW DEEPENING MOISTURE IN WESTERN SECTIONS TOMORROW AS FLOW FROM THE SOUTHEAST AND SOUTH DEVELOPS OVER THE ENTIRE FORECAST AREA. HOWEVER...AIRMASS IS STILL MOST STABLE IN THE WEST...WHICH WOULD AGAIN INHIBIT AS MUCH THUNDERSTORM COVERAGE AS THETA-E/PW VALUES WOULD NORMALLY INDICATE. CENTRAL AND EASTERN SECTIONS SHOULD AGAIN SEE SCATTERED OR HIGHER COVERAGE BY LATE AFTERNOON. BY SUNDAY...AIRMASS COOLS OFF ALOFT SLIGHTLY...AND MORE MOISTURE MOVES INTO THE AREA AS A WAVE MOVES SOUTH OF ARIZONA...WHICH SHOULD PRODUCE MORE OPPORTUNITIES FOR A HEAVY RAIN EVENT SOMEWHERE...ALTHOUGH TOO EARLY TO DETERMINE WHERE THAT MIGHT BE. BEYOND THE WEEKEND...MODELS SEEM TO BE BACKING OFF ON THE STRENGTH OF THE EARLY DRYING TREND PREVIOUSLY ADVERTISED. THEY CONTINUE TO INDICATE A DRYING TREND...ALTHOUGH INITIALLY LITTLE OF IT WILL HAVE MUCH EFFECT ON POP COVERAGE AS TRAJECTORIES REMAIN FROM THE SOUTH AND WE CONTINUE TO TAP THE MOIST LOW-LEVEL MOISTURE ENTRENCHED OVER THE STATE. BY MIDWEEK...THE FLOW BECOMES MORE SOUTHWESTERLY WITH DRYING INDICATED IN THE MID-LAYERS WHICH SHOULD ALLOW FOR DECREASING COVERAGE OF THUNDERSTORMS AND MUCH MORE DIURNAL NATURE TO ACTIVITY. && .AVIATION...FOR THE 00Z PACKAGE...EXPECT THUNDERSTORMS AND SHOWERS TO CONTINUE WITH ACTIVITY MAINLY ISOLATED ACTIVITY ACROSS THE WESTERN THIRD OF THE STATE AND SCATTERED ACTIVITY ACROSS THE EAST. EXPECT CEILINGS OF 4-7 KFT AGL. THUNDERSTORM AND SHOWER ACTIVITY WILL DECREASE AFTER 03Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && STAUDENMAIER/BOHLIN
Hazardous weather outlook, Aug 3, 9:00 AM MST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 AM MST FRI AUG 3 2007 AZZ004>018-037>040-040700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 900 AM MST FRI AUG 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A DRIER MORE STABLE AIRMASS HAS MOVED INTO THE WESTERN THIRD OF THE STATE AND SHOULD KEEP THUNDERSTORMS MORE ISOLATED IN WESTERN YAVAPAI AND WESTERN COCONINO COUNTIES. ELSEWHERE DEEP MOISTURE AND AN UNSTABLE AIRMASS WILL CREATE SCATTERED THUNDERSTORMS OVER THE CENTRAL AND EASTERN PARTS OF NORTHERN ARIZONA THIS AFTERNOON. THESE THUNDERSTORMS WILL CONTINUE UNTIL A FEW HOURS AFTER SUNSET WHEN THE AREAL COVERAGE WILL DIMINISH. THE MAIN THREAT TODAY WILL BE LOCALLY HEAVY RAIN CAUSING LOCALIZED AREAS OF FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS PERIOD. SOME STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND HAIL. BY MONDAY A DRIER AND MORE STABLE AIRMASS WILL MOVE INTO THE STATE FROM THE WEST DECREASING CLOUDS AND THUNDERSTORM COVERAGE FOR THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.